Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 17, 2021, 6:31 PM CDT for Wilson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 17, 2021, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
County Wilson County, TN
The radar
The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
878
WWUS84 KOHX 172331
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
631 PM CDT Sat Jul 17 2021
TNZ028-029-180000-
Wilson TN-Trousdale TN-
631 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILSON AND SOUTHWESTERN
TROUSDALE COUNTIES UNTIL 700 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebanon, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Old Hickory Lake, Lebanon, Hartsville, Tuckers Crossroads and
Dickerson Chapel Recreation Area.
This includes the following highways...
Interstate 40 between mile markers 232 and 245.
Interstate 840 between mile markers 73 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3621 8611 3611 8638 3629 8648 3631 8643
3631 8639 3632 8639 3634 8635 3631 8636
3632 8634 3631 8630 3634 8629 3636 8628
3640 8618
TIME...MOT...LOC 2330Z 331DEG 16KT 3625 8628
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 17, 6:31 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 17, 6:31 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Nashville TN 631 PM CDT Sat Jul 17 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Broke out late afternoon zone grouping for late afternoon convection chances. Leaded toward consensus blended model solution through next Saturday afternoon. CAMs models continue to not initializing well and leaned toward an overall consensus model blend solution with heavy emphasis on global models through forecast period. Still looks like series of upper level disturbances will impact mid state region as weekend continues to progress, with drier pattern expected to move into mid state region as Tuesday progresses. Upper level disturbance noted moving across eastern portion of mid state region as these late afternoon hours start to approach. Yet another upper level disturbance is expected tonight, and a potential even stronger one as Sun progresses. Additionally, a weak surface frontal boundary will continue to approach mid state region this afternoon from the north and eventually move south of mid state region as Sunday night progresses. Moisture continues to look best across eastern portions late this afternoon and tonight and across southern portions of mid state region on Sunday. A strong thunderstorms here and there may be possible, but not expecting an organized severe weather threat as of this time, Moisture progs continue to suggest convection across eastern portions late this afternoon with better development across southern portions on Sunday. Lows are expected to be around seasonal values through Monday night. Highs are generally expected to be in mid to upper 80s, around 80 Cumberland Plateau Region Sunday and Monday to a return to around seasonal normal values by Tuesday. Total rainfall amounts should range from around 0.50 inch to around 1.5 inches with locally higher amounts around 2 inches possible. By later Monday behind this surface frontal passage, drier air looks like it will still win out and dry conditions should prevail across at least northern portions of mid state region as Tuesday progresses. Model consensus solution still showing by mid portion of next work week main storm track remaining south and west of our area in vicinity of where this surface/low level atmospheric boundary become quasi-stationary. Still expecting dewpoints in the mid 60s by mid week, which will at least bring some relief to recent humidity mid state has been experiencing. At this point after entire mid state experiences dry conditions Wednesday into Wednesday, some showers and thunderstorms may once again be possible on Thursday. However next best chance for showers/storms will come as Friday into at least first part of next weekend progresses as another upper trough axis and weak surface/low level frontal passages approaches mid state region. Latest GFS solution advecting more potential moisture into mid state region than latest ECMWF solution. However, any way you slice it, it looks like weather pattern will support scattered showers and thunderstorms across mid state region once again. Temperatures are expected to be around seasonal normal values with a return of summer humidity. && .AVIATION... 00Z TAF DISCUSSION. Chances for showers and storms will continue this evening, especially for KBNA/KMQY. Some fog will be possible overnight, and cigs look to drop to MVFR/IFR by sunrise and continue through the morning hours. Additional chances for showers and thunderstorms will move in late morning through the afternoon, and may impact terminals, but guidance suggests VFR conditions will return to all terminals by the afternoon. Light south winds are expected. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........Barnwell
Hazardous weather outlook, Jul 17, 2:48 AM CDT, 15 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 248 AM CDT Sat Jul 17 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-181030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 248 AM CDT Sat Jul 17 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected across the area later today and early tonight. Isolated storms could be strong with gusty winds and locally heavy rain...especially across the east. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to numerous showers and thunderstorms are expected across Middle Tennessee Sunday as well. A few storms could be strong with gusty winds and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 07
In the hours before
Special weather statement, Jul 17, 6:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
631 PM CDT Sat Jul 17 2021
TNZ028-029-180000-
Wilson TN-Trousdale TN-
631 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILSON AND SOUTHWESTERN
TROUSDALE COUNTIES UNTIL 700 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebanon, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Old Hickory Lake, Lebanon, Hartsville, Tuckers Crossroads and
Dickerson Chapel Recreation Area.
This includes the following highways...
Interstate 40 between mile markers 232 and 245.
Interstate 840 between mile markers 73 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3621 8611 3611 8638 3629 8648 3631 8643
3631 8639 3632 8639 3634 8635 3631 8636
3632 8634 3631 8630 3634 8629 3636 8628
3640 8618
TIME...MOT...LOC 2330Z 331DEG 16KT 3625 8628
05The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:58 PM CDT | Special Weather Statement | OHX | Wilson | 32 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.